This site is intended for health professionals only
Saturday 29 October 2016 Instagram
Share |

MHRA issues adrenaline injector alert

MHRA issues adrenaline injector alert

Injector - Credit: thinkstock

Patients suffering from severe allergic reactions are being told to visit their GP surgery after a fault was found in a brand of adrenaline injector.
The Medicines and Healthcare Products Regulatory Agency (MHRA) has issued an alert ato healthcare professionals asking them to discuss the possible alternatives to the recalled Anapen.
The injector – used to treat anaphylactic shock – was pulled when a problem with the speed and delivery of adrenaline was found.
It is feared the injector could fail to deliver adrenalin in an emergency situation when a person has a severe allergic reaction caused by peanuts or other foods, insect bites or stings.
However, no problems have been reported by either patients or healthcare professionals.

“This is a precautionary recall and people should continue to use their existing Anapen injectors until they can obtain an alternative product,” said Gerald Heddell, the MHRA’s Director of Inspection, Enforcement and Standards.
“Those affected should make an appointment with their GP or clinic as soon as possible to discuss this.”

Ads by Google

You are leaving

You are currently leaving the Nursing in Practice site. Are you sure you want to proceed?